T Nation

Doc Wants Me to Lower My T?


#1

Ok, let me start by saying I am pissed off. I have had a rash, somewhat of a pigmentation on my back for about two months now. After consulting a nurse, it is a common skin fungus. Well I tried shampoo with selenium sulfide (head and shoulders) to clear it up but have had no luck.....so I decided to go to the doctor for the first time in a long while and you know what the bitch gave me?

Ketoconazole cream- I didnt know what it was so I picked it up from the pharmacy...$10 down the drain...I go home to research it before I put it on my body....and it seems to be particularly well at lowering testosterone levels!!!!!!!

Yes, I immediatly put it on the opposite side of my apartment and thought about getting some Alpha Male and REZ-V.

I don't care if this shit works, I am by no means going to make myself have low test levels.

Has anyone had experience with skin fungus such as righworm or tinea virsecolor?

Also, does this piss you off as much as this pisses me off?


#2

I'd rather get rid of the fungus and deal with low test for a week or so.


#3

Christ.

Your doctor does not "want to lower your T". He wants to help you get rid of that rash. So he prescribed something that will do just that. Sounds like he did exactly what you went to him for.

How long would it take the cream to clear up the rash? A few days, a week? Do you really think it will turn you into a chick if you take it? Or have ANY noticeable effect upon your lifting?

I mean...dude...you have FUNGUS GROWING ON YOUR BACK. Get that shit fixed, seriously.


#4

Only if it doesn't get rid of the fungus quickly (couple weeks).


#5

Ok perhaps, I was a little blind to the idea that it should actually clear up the rash. But with studies that showed incidences of gyno and depression, leading to the reason why they have produced newer less toxic creams...I kinda freaked out.


#6

Hmm, if you're worried about any of that, definitely get in touch with him and voice your concerns. I doubt he would have any problem changing your prescription, or at the very least explaining why he would go with that particular med.


#7

"you know what the bitch gave me? "

Take a look at this line guys, not a he I would think.

Probably similar to my Doc, yep a lady, as they can give a rats ass about Testosterone.


#8

I really would worry about the mushrooms growing on my back before I would worry that my testosterone might be impacted for a week or so.

At the point where your skin can be used to make pizza toppings, you need to readjust your priorities.


#9

Haha, I like the visual about the pizza toppings. Why does it seem everyone on here gets so pissed off and immediately thinks of an anti-testosterone conspiracy?

DB


#10

Nice to see some rationale people on here instead of the usual suck steroids swallow cows and throw 600lbs on your chest tunnel vision that seems to go on.

Unless you have a problem that you haven't listed, you should be flattered she gave it to you. She probably thinks you would never have a problem with low T.

There seems to be other creams that are newer and supposedly better, you may want to ask her if she can prescribe those. Some doctors are open to suggestions, specially when you did more research on a particular ailment.


#11

having been a wrestler and had ring worm countless times the best way is to get the anti fungal PILL. The creams work, but they can not promise you that the rash wont come back, the pill keeps it from coming back. No idea if it effects the T levels but get that nasty crap cleaned up before you give it to someone at the gym!


#12

It's pretty funny to me, first off, that he had to place the medication on the other side of the apartment, as though the very presence of the cream produced some aura that sucked the very life from his body.

There are a bazillion different side effects that a doctor needs to factor in before prescribing a medication.

Having lower testosterone levels during the treatment is way down on the list. It's nearly a non-issue. The ones that a doctor needs to worry about are those which are relevant to your personal/family history of disorders and diseases (i.e. altered blood lipid profile if there's a history of heart disease, decreased serotonin production if there's a history of depression.)

Chill out, take the cream. You'll stop looking like a freshly exhumed corpse and I'm sure you're not going to sprout bitch tits or get pinned to the bench by a single plate on each side.


#13

its just a creme. ketoconazole is commonly used to remove/prevent bad dandruff as well and as far as i know no man using it has ever grown a pair of moobs. it wont considerably lower your T levels if at all.


#14

It WAS a good idea to thoroughly research a med before using it. I don't think the cream will harm you, but you should ask for a different cream if this one concerns you.


#15

Every time I've gotten ringworm I just took a toothbrush and scrubbed bleach onto until it bled. This means dipping the toothbush several times and scrubbing hard. When it starts to bleed you know you're almost home free so keep going and then give that chemical burn some ample time to heal. I can alwas trace my ringworm back to nights when i didn't shower after jiu jitsu. This is probly not the smartest way to go about it.


#16

http://www.mayoclinic.com/health/tinea-versicolor/DS00635/DSECTION=3

"Healthy skin may normally have the fungus that causes this disorder growing in its pores (the opening of the hair follicles). Tinea versicolor occurs when the fungus becomes overgrown. A number of factors may trigger this growth, including:

* Hot, humid weather
* Excessive sweating
* Oily skin
* Hormonal changes
* Immunosuppression �?? when the immune system is unable to protect the body from the growth of yeast or fungus on the skin or elsewhere."

Not too serious a fungus, IMO. Seems, and from other sources, that everyone has it. And some people have the fungus to a visible level. Myself, I woke up this morning with a little flareup of tinea.

I use ketoderm cream. Also known as ketoconazole. Takes about two weeks to get rid of every visual cue of the fungus. I get it on my groin and torso, particularly the upper torso. Ketoderm cream has no such negative side effects. I apply twice a day.

Why I think I had the outbreak this morning was that last night we had a snowstorm here where I went out for a walk. Made me sweat - was walking up and down hills walking on thick snow. Figure the sweat and waterproof jacket helped create a moist environment for some kind of flareup. But I ain't god and can't tell the cause lol.

I have read a bit about using vinegar for funguses and shit like that. Anyone tried this?

epitome.